Rituximab infusion after effects : Hi guys, hope you're... - NRAS

NRAS

32,108 members39,173 posts

Rituximab infusion after effects

Savannahseger profile image

Hi guys, hope you're well.

I'm looking for anyone who's had rituximab infusions - how did you feel the day after?

I had my first one yesterday and today I'm supposed to be working but I have the worst headache I've ever had and feel like I could sleep all day. Focusing on anything for hours doesn't seem possible 😔 Feels like the worst hangover I've ever had haha, best way I can describe the feeling of weakness, headachy, nausia and heartburn - all very hangover-like! It's a rituximab hangover haha.

Is this normal? What should I do? Give in to rest, or give in to my anxiety about working?

9 Replies

Hi Savannah! I've had headaches after rituximab and my doctor told me it's actually because of the steroids they give you right before the infusion. Were you given those? if that's the case, the headache is caused by hormones. I've had that after both infusions, but I didn't need to work the day after, so didn't feel as crushed by it. I must admit that I've started getting mild headaches more often after the infusions, but the doctor says it isn't possible that it's linked to rituximab itself. Now I'm curious though. Interested in learning what others have experienced.

It's rubbish. Wondering if I should just have today as a sick day rather than try to fight it. I also have constant heartburn and sweats and rough, feels like a terrible hangover Haha. Hoping it goes away later

Hi Savannah , i just had latest rituximab infusion on Friday and i had a head ache for 2 days , I don’t think i have had this before. I was tired and weak all weekend, feeling a bit better today, but that is usual for me after an infusion. The treatment has been worth it for me as I feel so much better so I suppose the side effects are worth it . If you are worried about how you are feeling do phone your rheumy nurse or gp , I have always found them very helpful. Feel better soon and don’t push yourself too much 🌸

Hello! Glad it's working for you, I agree that if it works for me long term, I don't mind putting up with these side affects for a day or 2 - as long as I know to expect it. I think today it's just a case of not knowing how I was going to feel, and not knowing what I would be capable of doing today - e.g. going to work, or working from home, or not. I feel like I'll log in to my emails and do some work, but I might call it a half day because focusing seems really hard when all I want to do is zone out.

Thank you for sharing your experiences! Helps to know it's a pretty normal side effect the next day. x

I think you might be overthinking it-you may be tired and stressed because you were looking forward to the first infusion with trepidation.

Answer A is not to expect side effects...... just because one person gets them it doesn’t mean somebody else will......-look forward to taking the infusions and getting benefit from them.

As I said before make sure you keep well hydrated and get on with your life .....not thinking about the infusion every five minutes.

It has taken me 20+ years to get to this really good situation having RTX infusions,& if you have no other health conditions Rituxmab has a really good reputation for having few side-effects.

So...Lippy on, hair brushed,& I hope you soon feel much better.

Hi Savannahseger I try to make sure the day after an infusion I have nothing in the calendar, as it really wipes me out and I also get a headache. Make sure you drink plenty if water during the infusion and when you get home to keep hydrated and flush your system.

Having the infusion has really helped my RA and the after effects usually only last for the 1day. Luckily I'm retired and have a great husband to look after me .

Take care and hope the retuximab helps you x

Savannahseger profile image
Savannahseger in reply to Pulfs

Hi there thank you for sharing your experience! I will make sure to stay hydrated, I do feel like I could keep drinking all day and still be thirsty!

It's 2 days later and I'm still feeling so wiped out and my headache won't go away. I've come into work today but going to have to go home early because I don't feel like I can do the whole day :( I just hate not being able to get on with things but I think more rest is in order! xx

If you are that Thirsty have you had your blood sugar checked ?

Remember drink plenty of water x

You may also like...